Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 35, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 25, 2022, 4:21 PM MST for Glacier County, Pondera County, Toole County, Montana. It was in force for 4 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2022, 4:21 PM MST (23:21 UTC)
- Expired
- Nov 25, 2022, 8:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 4:25 PM MST | NON-TSTM WND GST 60 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Nov 25, 4:25 PM MST | NON-TSTM WND GST 68 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Nov 25, 4:26 PM MST | NON-TSTM WND GST 71 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Nov 25, 5:00 PM MST | NON-TSTM WND GST 66 | 5 Se Browning, MT | MESONET STATION SHBM BROWNING. |
| Nov 25, 5:09 PM MST | NON-TSTM WND GST 67 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Nov 25, 5:21 PM MST | NON-TSTM WND GST 58 | Browning, MT | MESONET STATION BGRM8 BROWNING RAWS. |
| Nov 25, 5:21 PM MST | NON-TSTM WND GST 75 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Nov 25, 5:22 PM MST | NON-TSTM WND GST 66 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Nov 25, 6:11 PM MST | NON-TSTM WND GST 50 | Saint Mary, MT | MESONET STATION SRYM8 SAINT MARY RAWS. |
| Nov 25, 6:15 PM MST | NON-TSTM WND GST 53 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Nov 25, 6:21 PM MST | NON-TSTM WND GST 87 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Nov 25, 7:00 PM MST | NON-TSTM WND GST 71 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Nov 25, 7:11 PM MST | NON-TSTM WND GST 51 | Saint Mary, MT | MESONET STATION SRYM8 SAINT MARY RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS75 KTFX 252321 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 421 PM MST Fri Nov 25 2022 MTZ302-303-260300- /O.NEW.KTFX.HW.W.0035.221125T2321Z-221126T0300Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Heart Butte, Dupuyer, Ethridge, Browning, and Cut Bank 421 PM MST Fri Nov 25 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts near 65 mph. * WHERE...Eastern Glacier, Western Toole, and Central Pondera and Northern High Plains. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
1 follow-up statement
256 WWUS75 KTFX 260251 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 751 PM MST Fri Nov 25 2022 MTZ302-303-260400- /O.EXP.KTFX.HW.W.0035.000000T0000Z-221126T0300Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Heart Butte, Dupuyer, Ethridge, Browning, and Cut Bank 751 PM MST Fri Nov 25 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Strong winds are slowly diminishing in the Cut Bank and Browning areas this evening. Wind gusts around 60 mph will be possible over the next few hours, but overall wind speeds will continue to diminish through Midnight. Thus the high wind warning will be allowed to expire at 8 PM. $$ Brusda
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 25, 3:17 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 25, 3:17 PM MST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 317 PM MST Fri Nov 25 2022 .SYNOPSIS... Today's gusty winds favor warmer than normal highs. This afternoon and into tomorrow, expect areas of rain or snow. This coming weekend and through next week an active weather pattern is forecast. Expect periods of strong winds, snow fall and a cooling trend that ends with temperatures well below normal. && .DISCUSSION... The upper level ridge that had settled over Montana the past few days will continue to break down as an upper level trough begins to work its way into the area. Strong gusty winds continue along The Rocky Mountain Front where downsloping winds will favor warmer temperatures. This evening, areas in and around Glacier National Park will see some snow begin to fall later today, and considering that roads will be busy with post- Thanksgiving travel, a Winter Weather Advisory has been issued for the East Glacier Park Region, mainly to account for impacts to Marias Pass overnight tonight and into the morning on Saturday. Any snow will taper off quickly on Saturday as an upper level trough moves to the east, though cooler air will continue to work its way into the region on breezy westerly winds. Highs on Saturday will be noticeably cooler area wide as daytime temperatures top out in the mid 30s to low 40s. Another, more potent, upper level trough will move into the area for Sunday, bringing another round of gusty winds to the area. While any damaging (58+ mph) wind gusts are not anticipated to be widespread, it appears the best chance will be along the northern and eastern slopes of the Little Belt and Snowy Mountains, along with some of the mountain passes of Southwestern Montana. In addition to the gusty winds, a few periods of snow will be possible, especially across the higher terrain along the Continental Divide and across Southwestern Montana. A Winter Weather Advisory has been issued with the greatest concern being reduced visibility in blowing snow, and snow accumulation over mountain passes. - Fogleman / Ludwig As we head into the work week, it appears that upper level troughing will persist through next week, which will result in occasional chances for snow showers and noticeably colder temperatures. Expect highs to dip into the teens and low 20s through midweek, with overnight lows generally in the single digits above 0. A more significant chill looks possible after Wednesday, with highs possibly in the single digits to close out the week. Ludwig && .AVIATION... 1121 AM MST Fri Nov 25 2022 (25/18Z TAF period) Expect VFR conditions at all airfields until 26/07Z when a 30% chance of rain/snow begins from north to south causing MVFR/IFR conditons. Predominant MVFR conditions are included in the KHVR, KLWT, KBZN and KEKS TAFs. With only a slight chance of snowfall expected at KHLN, Helena Regional Airport is our only airfield forecast to remain VFR throughout this entire period. Expect mountain obscuration. Gusty winds are included in the KCTB, KHVR and KGTF TAFs. Low Level Wind Shear conditions are included through about the first half of the KCTB TAF. The first half of the KEKS TAF includes gusty southerly winds. Mountain wave turbulence is likely across the plains. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 30 41 28 41 / 30 30 0 20 CTB 25 39 27 37 / 30 0 20 60 HLN 28 39 22 39 / 20 20 0 50 BZN 25 36 14 36 / 10 60 0 30 WYS 13 31 11 25 / 10 80 20 70 DLN 23 33 14 31 / 10 20 0 30 HVR 27 39 26 42 / 20 10 0 20 LWT 30 37 22 39 / 30 60 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... ...WINTER WEATHER ADVISORY FOR EAST GLACIER PARK REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... ...WINTER WEATHER ADVISORY FOR MUCH OF THE REGION REMAINS IN EFFECT FROM 10 PM SATURDAY TO 8 AM MST MONDAY... && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Nov 25, 1:59 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Great Falls MT
159 PM MST Fri Nov 25 2022
MTZ301-302-307-252230-
Southern Rocky Mountain Front MT-East Glacier Park Region MT-
Northern High Plains MT-
159 PM MST Fri Nov 25 2022
...Strong gusty winds impact The Rocky Mountain Front Region this
afternoon...
HAZARD...Wind gusts in excess of 60 mph.
IMPACT...Travel will be difficult, especially for high profile
vehicles. Gusty winds could knock down tree limbs, power
lines and blow around unsecured objects.
Locations impacted include...
Browning, East Glacier Park Village, North Browning, Kiowa, South
Browning, East Glacier Park, Heart Butte, Many Glacier, Babb, Logan
Pass, Starr School, Goat Haunt and Saint Mary.
LAT...LON 4900 11284 4855 11287 4821 11237 4817 11290
4786 11261 4745 11266 4713 11220 4699 11219
4709 11256 4701 11274 4718 11280 4718 11306
4772 11317 4801 11289 4817 11323 4855 11347
4862 11375 4882 11376 4899 11407 4900 11406
TIME...MOT...LOC 2055Z 240DEG 49KT 4863 11307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
JAFLocal storm report, Nov 25, 2:22 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 5 SE BROWNING 48.51N 112.93W
11/25/2022 M58 MPH GLACIER MT MESONET
MESONET STATION SHBM BROWNING.
0115 PM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
11/25/2022 M71 MPH TETON MT MESONET
MESONET STATION DELMT DELLWO (MCSCN).
0121 PM NON-TSTM WND GST BROWNING 48.56N 113.01W
11/25/2022 M57 MPH GLACIER MT MESONET
MESONET STATION BGRM8 BROWNING RAWS.
0138 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
11/25/2022 M63 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
0142 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
11/25/2022 M56 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
&&Local storm report, Nov 25, 3:03 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 5 SE BROWNING 48.51N 112.93W
11/25/2022 M60 MPH GLACIER MT MESONET
MESONET STATION SHBM BROWNING.
0232 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
11/25/2022 M59 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
0238 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
11/25/2022 M63 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
&&Local storm report, Nov 25, 4:12 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 PM MST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM NON-TSTM WND GST 3 SW CUT BANK 48.60N 112.37W
11/25/2022 M67 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT.
&&
BRUSDALocal storm report, Nov 25, 4:13 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
413 PM MST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
11/25/2022 M71 MPH TETON MT MESONET
MESONET STATION DELMT DELLWO (MCSCN).
&&Local storm report, Nov 25, 4:16 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 PM MST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HIGH SUST WINDS 3 SW CUT BANK 48.60N 112.37W
11/25/2022 M42 MPH GLACIER MT ASOS
ASOS STATION KCTB CUT BANK AIRPORT. 42 MPH
SUSTAINED WINDS OVER THE PAST HOUR. PEAK
WIND GUST WAS 67 MPH IN THE PAST HOUR.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:24 AM MST | Winter Weather Advisory | TFX | Beaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 6 more | 34 hr |
| Nov 25, 12:32 PM MST | Special Weather Statement | TFX | Glacier, Lewis and Clark | 88 min |
| Nov 25, 1:59 PM MST | Special Weather Statement | TFX | Glacier, Lewis and Clark | 91 min |
| Nov 25, 2:56 PM MST | Winter Weather Advisory | TFX | Beaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 11 more | 66 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.